Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 13, 2005, 8:31 PM CST for San Augustine County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2005, 8:31 PM CST (02:31 UTC)
- Expired
- Feb 13, 2005, 9:15 PM CST
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County San Augustine County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 140231
SVRSHV
TXC405-140315-
/O.NEW.KSHV.SV.W.0003.050214T0231Z-050214T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
831 PM CST SUN FEB 13 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SAN AUGUSTINE COUNTY IN EASTERN TEXAS
* UNTIL 915 PM CST
* AT 824 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL. THIS STORM WAS LOCATED OVER SAN AUGUSTINE COUNTY...OR ABOUT
27 MILES SOUTH OF CENTER...AND MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
SAN AUGUSTINE COUNTY IN EASTERN TEXAS
UNTIL 915 PM CST.
LAT...LON 3136 9431 3147 9431 3153 9426 3152 9420
3143 9404 3141 9405 3136 9404 3135 9405
3118 9405
$$1 follow-up statement
000
WWUS54 KSHV 140313
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CST SUN FEB 13 2005
TXC405-140315-
/O.CON.KSHV.SV.W.0003.000000T0000Z-050214T0315Z/
SAN AUGUSTINE TX-
910 PM CST SUN FEB 13 2005
...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AT
915 PM CST FOR SAN AUGUSTINE COUNTY...
AT 910 PM CST...THE NATIONAL WEATHER SERVICE DOPPLER RADAR IN
SHREVEPORT INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE
WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THUS...THE WARNING
WILL BE ALLOWED TO EXPIRE AT 915 PM CST.
LAT...LON 3136 9431 3147 9431 3153 9426 3152 9420
3143 9404 3141 9405 3136 9404 3135 9405
3118 9405
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:30 PM CST, 6 hours 1 minute earlier.
Area forecast discussion, Feb 13, 2:30 PM CST, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST SUN FEB 13 2005 .DISCUSSION... UPPER TROUGH CURRENTLY ACROSS CENTRAL/NORTH TEXAS MOVING QUICKLY EAST THIS AFTERNOON. THE FIRST DISTURBANCE WHICH BROUGHT SHOWERS AND A FEW THUNDERSTORMS TO THE REGION IS CURRENTLY EXITING THE REGION TO THE EAST WITH ADDITIONAL THUNDERSTORMS ONGOING WITH THE DRY SLOT ACROSS SE TX/SW LA. WITH THIS SECONDARY AREAS TRAJECTORY MORE EAST NORTHEAST... BELIEVE IT WILL LIKELY CLIP OUR EXTREME SOUTHEAST ZONES THIS EVENING. OF GREATER INTEREST IS THE GROWING CU FIELD ACROSS THE WEST AHEAD OF AN EASTWARD MOVING DRYLINE. TEMPERATURES HAVE WARMED WELL INTO THE 70S ACROSS NE TX/SE OK WHERE CLOUDS HAVE THINNED AND STRONG LOW LEVEL WINDS HAVE MIXED DOWN SOMEWHAT. LAPSE ANALYSIS REVEALING CAPE IN THE ORDER OF 1000J/KG WITH LIS OF -2 TO -4 ACROSS THIS REGION AS WELL. CU RATHER FLAT ATTM BUT ANOTHER HOUR OR TWO OF HEATING COULD SET SOME OF THIS RESIDUAL MOISTURE OFF. WITH STEEPENING LAPSE RATES AS TROUGH MOVES OVERHEAD AND LOWERING WET BULB ZERO VALUES... ANY CONVECTION THAT DEVELOPS LATE COULD PRODUCE LARGE HAIL. WILL CONTINUE TO ADVERTISE JUST SLIGHT CHANCE POPS THIS EVENING ACROSS THE EXTREME WEST AND CHANCE POPS FURTHER EAST. WILL MAKE THE CALL WHETHER OR NOT TO MENTION SEVERE WORDING IN THE ZONES UNTIL NEAR ISSUANCE TIME GIVING THE STORMS UNTIL THE VERY LAST MINUTE TO POP. THE EAST MAY BE SLOW TO CLEAR OVERNIGHT SO KEPT CLOUDS IN ALL NIGHT WITH THE FRONT JUST MAKING PROGRESS INTO OUR NORTHWEST HALF BY 12Z MON. FRONT PUSHES ON THREW MONDAY MORNING WITH THE SFC RIDGE CLOSELY ON ITS HEELS. IT WILL FEEL MORE LIKE SPRING THE NEXT COUPLE OF DAY WITH 70S ON MONDAY AND TEMPS PUSHING 80 DEGREES WITH INCREASING SOUTHWEST WINDS. ANOTHER FRONT ARRIVES LATE TUESDAY NIGHT INTO EARLY WEDNESDAY BUT MOISTURE CONTINUES TO LOOK MARGINAL AT BEST TO WORK WITH. HAVE CONTINUED LOW POP ADVERTISEMENT FROM WEDNESDAY THROUGH THE END OF THE WORK WEEK AS THIS FRONT MAY MOVE THROUGH THE REGION AND RETURN BY LATE WEEK. LATER HALF OF NEXT WEEKEND LOOKING WET ONCE AGAIN WITH A POSSIBLE REPEAT PERFORMANCE OF THE CURRENT ACTIVITY. THIS ONE IS LOOKING QUITE A BIT WETTER HOWEVER BUT WILL HAVE PLENTY OF TIME TO DISSECT THIS ONE THIS WEEK. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 52 75 47 77 / 30 0 0 0 MLU 54 73 46 76 / 50 0 0 0 DEQ 44 74 41 76 / 30 0 0 0 TXK 48 74 46 76 / 30 0 0 0 ELD 50 73 44 74 / 50 0 0 0 TYR 48 77 50 78 / 20 0 0 0 GGG 48 76 49 78 / 20 0 0 0 LFK 52 77 49 79 / 30 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Feb 13, 12:00 PM CST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST SUN FEB 13 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST SUN FEB 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A LARGE AREA OF SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE MOVING NORTHEAST THROUGH NORTH CENTRAL LOUISIANA THIS AFTERNOON. MEANWHILE...ACROSS NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA...CLOUDS ARE DISSIPATING WHICH IS LEADING TO DESTABILIZATION. A STRONG UPPER LEVEL DISTURBANCE LOCATED ACROSS CENTRAL TEXAS WILL BE MOVING INTO THE REGION LATE THIS AFTERNOON AND THIS EVENING. THERE COULD BE ENOUGH MOISTURE LEFT OVER FOR THIS SYSTEM TO PRODUCE A FEW STRONG TO SEVERE THUNDERSTORMS. THE PRIMARY THREAT WITH THESE STORMS IF THEY DEVELOP WOULD BE LARGE HAIL. WITH THE LOSS OF DAYTIME HEATING...ANY THUNDERSTORMS THAT DEVELOPED IN THE AFTERNOON WOULD LOSE THEIR INTENSITY BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. 13
In the hours before
Local storm report, Feb 13, 6:57 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CST SUN FEB 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL NACOGDOCHES 31.61N 94.65W
02/13/2005 0.75 INCH NACOGDOCHES TX TRAINED SPOTTER
0650 PM HAIL NACOGDOCHES 31.61N 94.65W
02/13/2005 0.88 INCH NACOGDOCHES TX LAW ENFORCEMENT
&&
17Local storm report, Feb 13, 7:06 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 PM CST SUN FEB 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL NACOGDOCHES 31.61N 94.65W
02/13/2005 1.00 INCH NACOGDOCHES TX BROADCAST MEDIA
&&
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 6:46 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 28 days |
| Feb 13, 7:30 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.